The FDA has linked BIA-ALCL deaths to a breast implants.
In 1997, The World Health Organization first made the link between the rare cancer and breast implants, breast implant-associated anaplastic large cell lymphoma (BIA-ALCL) occurs in a capsule of tissue that develops around the implant. The cancer typically surfaces around ten-year following the breast implantation.
The FDA was quoted this week saying that “…the available information suggests women with breast implants have a very low, but increased risk of ALCL compared to women who do not have breast implants.”
The FDA says, it has received 359 reports of the lymphoma.
One recent study determined that 3.3 out of every 100,000 women with textured breast implants will develop BIA-ALCL. The textured breast implant variety seem to have the highest occurence of the cancer diagnosis according to FDA and the Australian government.
If you or a loved one has been diagnosed with BIA-ALCL, you may be entitled to compensation due to your pain and suffering. Let the Medical Claim Legal team help you through the process.
Zimmer Biomet Shoulder replacement device was found to have a higher risk of fracturing than it was earlier believed, consumers at risk.
Labeling of the Zimmer Biomet Shoulder replacement failed to adequately disclose fracture risks. Those who received the shoulder replacement may experience substantial pain and suffering.
The Biomet Comprehensive Reverse Shoulder recall, was issued as Class I. Class I recalls are reserved for some of the most serious recalls issued by FDA.
Loss of shoulder movement
In December, Zimmer Biomet sent a recall notice and a Certificate of Acknowledgement to all affected customers.
Those with adverse events or side effects related to the use of these products are urged to report such problems.
If you or a family member have received the Biomet Comprehensive Reverse Shoulder System Humeral Tray Model 115340, you may be entitled to compensation. Connect with an attorney at Medical Claim Legal.
The Zimmer Biomet shoulder device is facing a class 1 recall from the FDA.
Due to a “higher fracture rate than stated” the Food and Drug Administration (FDA) has issued a class one recall of the Zimmer Biomet reverse shoulder device. Such recalls are reserved for products that “will cause serious adverse health consequences or death.”
This medical device recall, the most serious recall category, was issued this February. The recall reportedly included 3,662 devices.
Risks included a need for revision surgery. According to experts, such surgeries might lead to permanent loss of shoulder function, infection and even death.”
Patients that may have received the Zimmer Biomet device may be entitled to compensation for their pain and/or suffering. For more information about filing a claim through Medical Claim Legal, complete a claim form at this link.
Washington Supreme Court determined that Intuitive Surgical Inc has to warn hospitals about devices.
The Washington Supreme Court ruled that Intuitive Surgical Inc must warn hospitals about devices. They went up against a ruling by a jury that had previously ruled in favor of the manufacturer. In Taylor v. Intuitive Surgical Inc., the high court said the trial court failed to inform the jury that the company had a duty to warn the hospital that purchased the device at issue.
The new ruling came in response to a ruling in a previous case. Jurors had found that Intuitive Surgical Inc had not been negligent in failing to warn Harrison Medical Center about defects in their devices.
The court ruled that under the state’s liability laws, manufacturers should warn hospitals, in addition to physicians, about the risks of using their medical devices.
Now, the Lab is putting an end to the commercially successful blood pumps use in the United States and Europe after several malfunctions and a patient death.
One malfunction of the device led to irregular blood flow requiring an emergency medical intervention to save a patient, while another case resulted in a death related to sepsis following the intervention.
“This step is being taken as a precaution due to reports of a small number of clinical events associated with pump stoppage during support of high-risk percutaneous coronary intervention (PCI) patients in both clinical and commercial uses.”
Lupron was injected in thousands of women in an effort to inhibit puberty or increase height.
More than 10,000 adverse event reports have been filed with the FDA based on the experiences of women who’ve taken Lupron. The reports describe a variety of symptoms experienced by those who took the drug to grow taller or delay puberty.
Lupron, currently manufactured by AbbVie, is an injection designed to reduce testosterone in men or estrogen in women. The drug is also approved for use by men with prostate cancer.
The experiences of the women that used the drugs are varied but complex. Many women reported experiencing symptoms and conditions linked to older, even elderly people. According to the FDA reports:
A 20-year-old was diagnosed with osteopenia, a thinning of the bones. A 26-year-old in Massachusetts needed a total hip replacement. One 25-year-old woman from Pennsylvania has osteoporosis and a cracked spine. In Wisconsin, another woman in her 20’s has chronic pain and degenerative disc disease.
Other women described depression and anxiety.
Additionally, the FDA is reviewing deadly seizures caused by the use of Lupron and similar drugs.
The drug has had success in the marketplace. In 2015, the drug-maker reportedly brought in $826 million in sales.
Pharmco Laboratories received a warning letter from the FDA citing 4 violations.
Pharmco Laboratories received a warning letter from the Food and Drug Administration. The letter to the Florida-based skincare manufacturer “summarized significant violations of current good manufacturing practice (CGMP) regulations for finished pharmaceuticals.”
In the letter posted to the agencywebsite, four specific violation were referenced.
Pharmco Laboratories was accused of presenting an allergy risk to consumers. The FDA states that there has been insufficient evidence of the proper cleaning of equipment that came in contact with major allergens. Dietary supplements, for example, containing soybeans used the same dryer as the ingreditents in skincare items.
The FDA warning letter stated that “repeated lapses demonstrate a failure of your executive management to exercise proper oversight and control over the manufacture of drugs.”
On Friday, a federal judge denied the corporation’s bid to overturn a 2015 state ruling to label it as a cancer risk.
The main criticism is Roundup’s main ingredient. The popular weed-killer includes Glyphosate, a chemical which was originally touted as a way to kill weeds while leaving crops and plants intact.
The U.S. Environmental Protection Agency, says it has ‘low toxicity.’ The agency considers Glyphosate safe when used correctly.
However, under California Proposition 65 label requirements in California, businesses are required to notify Californians about significant amounts of chemicals in the products that they purchase.
Chemicals that require labeling include ingredients or additives in pesticides, common household products, food, drugs, dyes, or solvents.
California regulators are waiting for the lawsuit to be resolved before deciding whether to require warnings, said Sam Delson, a spokesman for the state Office of Environmental Health Hazard Assessment.
The Tecfidera label now reflects a possible side effect of liver injury.
Tecfidera, Biogen Inc’s multiple sclerosis (MS) drug, has received label updates to disclose a potential liver injury that could require hospitalization.
The world’s best selling oral MS drug experienced sales of $1.03 billion in the third quarter and accounts for about a third of the pharmaceutical company’s revenue.
Biogen reports that only 14 instances of liver injury have occurred around the 230,000 patients who have taken Tecfidera.
This isn’t the first time Tecfidera has had the spotlight. Just last week, Biogen Inc. announced a settlement of a patient infringement lawsuit for $1.25 billion concerning the multiple sclerosis drug.
The label updates mention that abnormalities are resolved after use of Tecfidera ends. A few cases required that the user be hospitalized. None of the cases have led to serious conditions including liver failure, liver transplant, or death.